Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial wasting - my anecdotal experience
Oct 24, 2005

You had a question on Oct. 23 from a reader regarding "facial wasting". I had posted this same note on another of "The Body's" forums on another forum a few weeks ago about my own experience with facial wasting. Just wanted the guy/lady to know there is a reasonably priced alternative. My dermatologist does the Sculptra, but he also works with the micro droplet silicone injections. Bottom line, I also had lipoatrophy. I had two treatments of the silicone injections and now look the same as I did before the lipoatrophy. Each treatment takes 30 minutes and costs $595 per treatment - substantially less than Sculptra. In addition to the dermatologist applying a numbing agent on my face before the procedure, I also took 1 vicodin and 1 xanax (I'm pretty much a weenie when it comes to sticking needles in my face), so there was almost no pain at all. There is now no lumpiness, numbness or anything else. The cheeks feel exactly the same all over. Can't even feel that I had the droplets injected. I guess the body forms its own collagen around the droplets to give it the fullness, and the key to this procedure is injecting the silicone deep enough. At any rate, my dermatolist has been doing this procedure for a little over a year and was recommended by my HIV doctor. The dermatologist's recommendation was "pure" pharmaceutical grade Silicone over the Sculptra due to its lower cost and more permanant nature. He said that has done around 25 patients in the last year and they are all complication free and elated with the results. The number of injections needed (obviously) vary depending on the degree of lipoatrophy. Just wanted to relate my own experience for whatever it's worth because I also felt like I had the word "HIV" tattooed across my forehead everytime I walked out the door - but no more....

Response from Dr. Young

Thanks for sharing your experiences. BY



Previous
my nos of cd4
Next
Low Platelet Count Follow-up

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement